Coexistence of the POEMS syndrome with hepatitis B: a rare case report


Celik Y., Aslan M. , Sayin R., Cifci A., Canbaz E. T. , Kucukoglu M. E. , ...Daha Fazla

WIENER KLINISCHE WOCHENSCHRIFT, cilt.128, ss.150-152, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 128
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1007/s00508-014-0662-x
  • Dergi Adı: WIENER KLINISCHE WOCHENSCHRIFT
  • Sayfa Sayıları: ss.150-152

Özet

POEMS syndrome (polyneuropathy, organomegaly, endocrinopathy, monoclonal gammopathy, and skin changes) is a rare multisystemic disease of unknown pathogenesis. Proinflammatory and proangiogenic cytokines play important roles in its pathogenesis. POEMS syndrome is a rare cause of ascites. Until now, the coexistence of POEMS syndrome and hepatitis B has not been reported. In this case report, we present a 48-year-old male patient who presented with malaise, fatigue, diarrhea, and abdominal swelling. Organomegaly, endocrinopathy, ascites, skin changes, and polyneuropathy were identified, and we arrived at a diagnosis of POEMS syndrome. The patient was administered methylprednisolone 64 mg/day, lamivudine 100 mg/day, calcium 1.5 g/day, and calcitriol 0.5 A mu g/day. The patient's clinical manifestations had moderately resolved at the follow-up visits. At the end of 6 months of follow-up, his ascites was minimally reduced, and his neurologic manifestations had not lessened. The present case shows that accurate diagnosis is required for the management of patients with coexisting POEMS syndrome and hepatitis B.